# SDR CA111114007

- Difficulty date: November 10, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Lear 55LEAR
- Aircraft time: 8,511 hours
- Engine: Alidsg TFE7313AR
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Potentiometer
- Part number: 1903895
- Condition: Shorted
- Location: Cockpit
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CO-PILOTS INSTRUMENT BACKLIGHTING INOPERATIVE.  FOUND CO-PILOTS LIGHT DIMMER UNIT INOPERATIVE DUE TO EDGE LIGHTED PANEL, LIGHTING POTENTIOMETER WIPER RUBBING ON INSTRUMENT LIGHT WIRING CAUSING THE LIGHT DIMMER TO SHORT OUT.  UPON FURTHER INSPECTION FOUND THE CB PANEL POTENTIOMETER GETTING HOT STARTING TO MELT PANEL & LEAVE BURN MARKS ON THE WIRING.  WIRING WAS SECURED AWAY FROM POTENTIOMETER & POTENTIOMETER REPLACED.
